Discussions that mention lovastatin

High Cholesterol board


Is it possible that muscle pain can increase even if Lovastatin was discontinued one month ago? Lovastatin was taken for 6 months. Thanks.
Quote from starship:
Is it possible that muscle pain can increase even if Lovastatin was discontinued one month ago? Lovastatin was taken for 6 months. Thanks.


Absolutely !! I have been off statins now well over 8 months now and I still have some pain, but not like it was at the beggining. From what I have read, some never get 100% normal.

I have to take 2 1/2mg of prednisone daily to keep it under comtrol. I do get twinges of muscle pain starting from the buttoks down to my calves, so I have to catch myself before my legs buckle completly. Hopefully it will go away and I can be pain free once again.

Take 200mg's of COq10 AND THAT SHOULD HELP. I do and it did help. Look up COQ10 on the web for a clear understanding what it does.

You may recover 100% since you were on statin for only 6 months. I was on statin for well over 30 years.

Consult your Dr. for blood test for PMR-- Poly Malagia Ruematica as a precaution.

Good luck. Hope this helps
I have been on lovastatin for 5 months and quit it all together last May due to leg pain. It is now over 7 months and I am just getting relief from leg pain. The pain was unbearable and I couldnt even walk around a parking lot without stopping and also to drive the car was painful (the pain was in my right leg) When I spoke to my doctor about this he didnt want to say that this pain was from lovastatin. I will not take any statins again. The only relief I received from the pain was taking motrin 3 times a day. The pain will go away eventuallly but it does take time. I feel I am 80 percent better.
[QUOTE]Is it possible that muscle pain can increase even if Lovastatin was discontinued one month ago? Lovastatin was taken for 6 months. Thanks

That's not likely. Pain caused by a statin would likely either abate or remain the same.
Have a CPK test to look for muscle cell destruction, to be on the safe side.

Is there anything you DO that is a likely source of muscle damage? Weight lifting, running, heavy lifting?
Which muscles hurt?
Quote from starship:
Is it possible that muscle pain can increase even if Lovastatin was discontinued one month ago? Lovastatin was taken for 6 months. Thanks.



starship,

Yes - it is possible.

I was on Lipitor for 7 years when I was hit with serious muscle pain and weakness. Mine did continue to get a little worse for a month or so after I quit the Lipitor, and it took over 1.5 years before I felt 'normal' again.

CoQ10 is vital for the mitochondria to function properly. And mitochondrial damage takes a while to recover from.

I took 150-200mg CoQ10 daily while I had my problem. I can't proof it is what cured me, or that it sped my recovery, but even the UCSD Statin Study team recommend taking it if you are on statins, and especially if you experience statin-induced muscle pain.

I started with a brand called Q-Sorb. I later switched to Q-Gel - because it is better absorbed and you can take a lower dose. Whichever you take, take it with a little bit of fatty food (like buttered toast) - because it is absorbed better when you eat something fatty.

My advice is to take about 200mg CoQ10 daily - and to be patient. Most people who've been on statins for more than a few weeks take a while to recover.

HubbleRules
:cool:
starship,

Alas, thigh muscle pain is the most likely kind of problem with statins. :(

CoQ10:
Since you've stopped the lovastatin a month ago,there seems little reason that CoQ-10 would abate the problem. It's not curative and if it has any merit it is WHILE one is taking statins.

It can't hurt though.